Oxycontin withdrawal cold turkey

Common Questions and Answers about Oxycontin withdrawal cold turkey

oxycontin

What's the best way to help someone withdraw from Oxycontin? Taper off the drug or cold turkey?
If you are already basically in full blown withdrawal you might as well flush the rest of your pills and go it cold turkey.....I am not as sensitive as some on this site.....I am a firm believer of Cold Turkey!!!! If you have already tapered then you have done the best you could and now it is time to stop. There are a lot of things you need to take ie....vitamins, protein shakes, antioxidants etc.....
Yes hello. I quit taking oxycontin cold turkey about 2wks ago. I also did a detox diet for seven days. I drank lemon water and ate brown rice chard and beets for seven days. I was taking 80mg of oxy for about 2mos so not too much. I didn't have any withdrawal symptoms except for insomnia. I haven't been able to sleep in two weeks. I thought it was becuase of the withdrawals so last night I took some percocets to try and go to sleep this didn't help at all.
thanks to both you guys I really want to do the cold turkey I quit smoking cold turkey after 18 years of smoking and havent touched then in 6 years but I run my own business and can't be down for 5 days without sleep and shaking with aches and pains Ihave gotten in touch with our local addiction medicin program and havent heard back yet from them so Im hoping they can help pain I can handle withdrawal I can't.
Are you trying to quit cold turkey? If so hydrocodone is only going to prolong your w/d symptoms. If you are trying to taper they may take the edge off but you will still have to face the inevitable which is w/d. How long were you taking 40 2X/day? As if you naven't been taking them for too long of a time you may only feel w/d for about 3 days. For the restless legs you can take HYLANDS RLS which you can get at walgreens.
Thank you for your comments. I am relieved to know that it's ok for a tox screen to show oxycontin when prescribed by a physician. Does anyone suffer from chronic pain. I started having surgeries in my thirties due to bone on bone. I've had several procedures on my feet. My hands are horribly arthritic even though no close women or men have had symptoms. Has anyone had hand joint replacement?
I took her to Emerg yesterday but she was not actually in withdrawal yet so they told her to go home (my house as she came to visit so I could help/support her in getting off the drug) and if she was serious about going cold turkey and then found she couldn't do it she could come back but all the Methodone (sp?) clinics have a one week to one month waiting list. What is she supposed to do in the meantime except go cold turkey.
to what happened or will he not be able to help me because I took someone else's medication? If I stop cold turkey do I face severe health issues or just severe withdrawal symptoms? I guess my question is: could I die from withdrawal? I guess I need to know if I can do this on my own. I am ready to stop. That I am sure of. I am just scared of the W/D symptoms. I have a wife (and 2 small kids)but I do not want her to know what has happened.
So if you need anything and I mean anything, let me know and I will try to help you.
Besides the depression factor in withdrawing from vicodine, what are the physical effects? Today, I quit cold-turkey after almost a year of taking 5 tablets a day for a back injury and I feel as if my muscles are spasming and I have bumble-bees trapped in my body. Is this common? What can I do about it? Help?
Also, the withdrawal times will depend on what the hospital gives him. If he continues cold turkey..the worst should be over within a week..but again..that's just a guess.
first, forgive me if this has been asked... (newbee). i've taken oxycontin for about 10 yrs due to pain but now i can't do anything without it or just feel that way. i was takin 2 80mg's twice a day and 2 10mg lortab's at most twice a day as breakthrough med. i can't remember hurting as bad as i do now. for the last three months or so i've cut down to 1 40mg twice a day. 5 days ago i quit cold turkey. it's a b%*&ch! how long will i continue to feel like this and when does the skuirts stop?
Now is the hard part of staying off the stuff. I too have an oxy prob and have detoxed cold turkey many times. I ride my bike about 100 miles a week, it helps.
Can someone explain to me wat I will go through and the timetable because I am on hour 11 of quitting oxycontin and percocet cold turkey and iwas taking about 120 mg's a day of either one that I could get my hands on (not 120 mg's of each a day, just 120 mg's of both together) ...any help would be much appreciated. thank you.
I was ashamed of the person I had become- I went it alone, cold turkey. This was before forums like this existed, the internet was just being born! I just decided to ride it out... Let me tell you, the withdrawals were absolute hell. Agonizing muscle & what seemed like every part of my body in pain. The sweats turning to frozen chills in an instant , vomiting, total body weakness, unable to sleep & of course the constant internal wail of my body crying out craving a fix.
He said he was undergoing Methadone Withdrawal, but it was well worth it and much much easier than going cold turkey. I was relieved to hear this. Even though I have stuck to my taper regimen with nary a narcotic, valium or Reynolds Wrap-ped speck of smack, the inevitability of Methadone Withdrawal loomed in the distance like the gatekeeper to sobriety. With out getting through that, my attempt to get clean would be a failure. I felt that I was just in the calm before the storm.
Morning Bree - Oxycontin is a strong opiate drug and it is a controlled release, so chewing the pill when you take it will release the whole dose all at one time. 80 mg is high enough to cause some discomfort if stopped cold turkey, 20 mg if taken long enough and tollerance is developed will cause withdrawal. I would reommend that if you are interested in stopping that you work on a taper plan to minimize withdrawal symptoms.
I have been on Oxycontin for 2 years and am going to try quitting cold turkey. Anyone know the best way to quit cold turkey?? any suggestions will help greatly.
Everyone is different so there is no right or wrong answer tbh. For me personally I found cold turkey harder but more effective than tapering as I never managed to reduce my dosage sufficiently over a period of time. It felt like if I was still taking it each day (Even a reduced dosage) my body still craved more so my attempts at tapering would last up to a month and I would eventually give up as I hadn't been able to reduce the dosage enough.
Remember the worse symptoms are early in the withdrawal especially days 3 and 4. Did you taper or just go cold turkey? Please post again.
I was taking 8-10 Norcos a day plus 80 mg of oxycontin. I stopped the oxys cold turkey 2 days ago & have been rapidly tapering off the norcos. I took 9 the day b4 yesterday, 7 yesterday, & 4 today. My goal tomorrow is to take 2 or less! I assumed tapering off would make withdrawals more managable but it I'm still having all them!
I have been there. I was prescribed oxy and within days was addicted. After about a month I decided to go cold turkey and flushed them down the toilet. For about ten days or so I was in the midst of my own private hell. I was paranoid, anxcious, depressed and freezing at night. It got to the point where I was reaching out to touch my wife for fear that she wasn't there. Then, after a while, it began to taper down. The clouds in my mind began to slowly disappear and the sun began to peek through.
These poor lost souls were on a higher dose than me, and had no hope of quitting. Needless to say, after doing my cold turkey, I have not gone back on the tablets and am suffering terribly again and my quality of life is zero sometimes. Please please stop taking Oxycontin if you can.... it's a monster drug and highly addictive. Don't end up suffering like me and the forum of lost souls. I sencerely hope you all manage to find some alternative.
First of all, you should be under the care of a doctor, even for withdrawal. Secondly cold turkey is the wrong way to go off, you have to wean yourself over a three week period.
Now on oxycontin and vicotin 10/325 ..i went cold turkey one week ago. How long do these awful withdrawals last.
Chad, believe me when I say that it was hard for me to do all those Program things during my withdrawal (which I did cold turkey), so I only really focused on one thing that I had never done before, and that is the NA slogan "Keep an open mind and give yourself a break." To me this meant listening openly and being willing to try things suggested to me by NA members who, through their sharing and personality (and clean time) I had grown to respect.
I did the same thing and went into withdrawal. I was told to just go cold turkey and get it over with. If you stay at that dose you will have withdrawals anyway. I am on day 7 of no oxy. All the advice that littlebit gave you is excellent and definitely keep posting. I lived on this site while I was going through it. Good luck whatever you decide.
MedHelp Health Answers